Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Quad Cities, IA

June 22, 2007Henderson County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 6:52 AM CDT for Henderson County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 6:52 AM CDT (11:52 UTC)
Expired
Jun 22, 2007, 12:45 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:59 AM CDTFLASH FLOOD1 Sw Gladstone, ILWATER RUNNING 4 TO 6 INCHES DEEP ACROSS GLADSTONE ROAD. LOCATION IS 0.6 MILES SOUTHWEST OF GLADSTONE.
Jun 22, 7:10 AM CDTHEAVY RAIN 3.6Mediapolis, IARAINFALL TOTAL SINCE LAST EVENING.
Jun 22, 7:15 AM CDTFLASH FLOOD3 Sse Mediapolis, IAWATER ON HWY 99 SOUTH OF MEDIAPOLIS
Jun 22, 7:15 AM CDTFLASH FLOODBurlington, IAWATER ON ROOSEVELT
Jun 22, 8:00 AM CDTHEAVY RAIN 2.72Burlington, IASINCE MIDNIGHT.
Jun 22, 8:30 AM CDTFLASH FLOODStronghurst, ILWATER 1.5 FEET DEEP AT THE VIADUCT IN STRONGHURST.
Jun 22, 8:49 AM CDTHEAVY RAIN 4.2Wapello, IASTORM TOTAL SINCE 7 PM LAST EVENING.
Jun 22, 9:00 AM CDTFLASH FLOODWapello, IA4.08 INCHES OF RAIN OVER THE PAST 24 HOURS.
Jun 22, 9:00 AM CDTHEAVY RAIN 4.08Wapello, IASTORM TOTAL FOR THE PAST 24 HOURS.
Jun 22, 9:30 AM CDTFLASH FLOOD5 Ne Wapello, IA5.09 INCHES OF RAIN FELL BETWEEN 8PM THURSDAY AND 930 AM FRIDAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1177 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 221154
FFWDVN
IAC057-115-ILC071-221745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 AM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF BURLINGTON...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...WAPELLO...COLUMBUS JUNCTION...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF OQUAWKA...

* UNTIL 1245 PM CDT

* AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
  3 TO 4 INCHES OF RAIN HAD FALLEN ACROSS THE AREA SINCE 1 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMAN...
  TOOLESBORO...OAKVILLE...MORNING SUN...MEDIAPOLIS...LETTS...
  GRANDVIEW...COTTER...COLUMBUS CITY AND AMBER

THUNDERSTORMS CONTINUE ACROSS THE AREA. ADDITIONAL RAINFALL OF 1 TO 
2 INCHES IS EXPECTED.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4064 9119 4064 9119 4064 9117 4068 9112
      4071 9112 4080 9139 4080 9138 4115 9137
      4116 9148 4141 9147 4141 9137 4133 9136
      4133 9107 4123 9111 4117 9106 4107 9094
      4106 9080 4064 9080

$$

08
2 follow-up statements
000 
WGUS73 KDVN 221411
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 AM CDT FRI JUN 22 2007

IAC057-115-ILC071-221745-
DES MOINES IA-LOUISA IA-HENDERSON IL-
907 AM CDT FRI JUN 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
HENDERSON...LOUISA AND DES MOINES COUNTIES...

AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN 
ACROSS THE AREA.

HENDERSON COUNTY SHERIFF REPORTED THE VIADUCT IN STRONGHURST WAS 
FLOODED WITH 1.5 FEET OF WATER. A SPOTTER REPORTED WATER FLOWING 
ACROSS U.S. 61 IN WAPELLO SHORTLY AFTER SUNRISE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMAN...
WAPELLO...TOOLESBORO...OAKVILLE...MORNING SUN...MEDIAPOLIS...LETTS...
GRANDVIEW...COTTER...COLUMBUS JUNCTION...COLUMBUS CITY AND AMBER

STORMS ARE SLOWLY WEAKENING ACROSS THE AREA. HOWEVER...ADDITIONAL 
RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4064 9119 4064 9119 4064 9117 4068 9112
      4071 9112 4080 9139 4080 9138 4115 9137
      4116 9148 4141 9147 4141 9137 4133 9136
      4133 9107 4123 9111 4117 9106 4107 9094
      4106 9080 4064 9080

$$

08
000 
WGUS73 KDVN 221737
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 PM CDT FRI JUN 22 2007

IAC057-115-ILC071-221747-
DES MOINES IA-LOUISA IA-HENDERSON IL-
1237 PM CDT FRI JUN 22 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT FOR
HENDERSON...LOUISA AND DES MOINES COUNTIES...

RAINFALL HAS COME TO AN END THIS MORNING IN THE AREA...AND LOCALIZED 
FLOODING SHOULD RECEDE THROUGH THE DAY. MOTORISTS SHOULD CONTINUE TO 
EXERCISE CAUTION TODAY AS HIGH WATER MAY REMAIN IN LOW-LYING 
FLOOD-PRONE AREAS.

LAT...LON 4064 9119 4064 9119 4064 9117 4068 9112
      4071 9112 4080 9139 4080 9138 4115 9137
      4116 9148 4141 9147 4141 9137 4133 9136
      4133 9107 4123 9111 4117 9106 4107 9094
      4106 9080 4064 9080

$$

MAYES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:50 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 22, 4:50 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT FRI JUN 22 2007

.UPDATE...
UPON FURTHER REVIEW OF RADAR/SATELLITE TRENDS... AND GROUND TRUTH
REPORTS OF 2-3 INCHES (NEAR 3 HR FFG VALUES) ALREADY IN SOME
LOCATIONS ALONG CID-IOW-MUT-MQB CORRIDOR... HAVE GONE WITH FLASH
FLOOD WATCH FOR THIS MORNING ONLY ATTIM. CANT RULE OUT AN ADDITIONAL
WATCH FOR PORTIONS OF THE CWA THIS AFTN/TNGT... BUT UNCERTAINTY ON
LOCATION OF BOUNDARY AND FAVORED AREA FOR DEVELOPMENT ATTIM MAKES IT
DIFFICULT TO PIN DOWN EXACT PLACEMENT AND WILL LET DAY CREW
RE-EVALUATE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 AM CDT FRI JUN 22 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
532 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY
OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING
TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS
REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF
IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE
FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE
POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND
DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND
50 MPH.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS
OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS
THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH
CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE
STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH
THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING
STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE
OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY
RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION
CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS
AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE
WEATHER.

MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT
IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY
REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS
OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jun 22, 6:17 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     HEAVY RAIN       1 SE IOWA CITY          41.65N 91.52W
06/22/2007  M4.75 INCH       JOHNSON            IA   TRAINED SPOTTER

            SPOTTER REPORTED 4.75 INCH RAINFALL IN PAST 12 HOURS.
            ALSO REPORTS A SMALL CREEK RUNNING OUT OF ITS BANKS.

&&

MIKEZ
Local storm report, Jun 22, 6:22 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       BERTRAM                 41.95N 91.54W
06/22/2007  M2.45 INCH       LINN               IA   TRAINED SPOTTER

            SPOTTER REPORTED 2.20 INCHES SINCE MIDNIGHT.

&&

MIKEZ
Local storm report, Jun 22, 6:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       BERTRAM                 41.95N 91.54W
06/22/2007  M2.45 INCH       LINN               IA   TRAINED SPOTTER

            SPOTTER REPORTED 2.45 OVERNIGHT WITH 2.20 INCHES SINCE
            MIDNIGHT.

&&

MIKEZ
Local storm report, Jun 22, 6:25 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     HEAVY RAIN       3 SE DALLAS CITY        40.60N 91.12W
06/22/2007  M1.39 INCH       HANCOCK            IL   TRAINED SPOTTER

            RAINFALL AMOUNT SINCE LAST EVENING.

&&
Local storm report, Jun 22, 6:44 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     HEAVY RAIN       NORTH LIBERTY           41.74N 91.61W
06/22/2007  M2.75 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL TOTAL SINCE YESTERDAY EVENING. PONDING OF WATER
            IN BACK YARD.

&&
Local storm report, Jun 22, 6:51 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HEAVY RAIN       1 N CORALVILLE          41.71N 91.60W
06/22/2007  M4.00 INCH       JOHNSON            IA   BROADCAST MEDIA

            RAINFALL TOTAL SINCE LAST EVENING. LOCATION IS 1 MILE
            NORTH OF INTERSTATE 80.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:56 PM CDTSevere Thunderstorm WarningDVNMcDonough34 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningDVNRock Island38 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningDVNHenderson23 min
Jun 21, 8:30 PM CDTSevere Thunderstorm WarningDVNMcDonough45 min
Jun 21, 8:41 PM CDTSevere Thunderstorm WarningDVNWarren35 min
Jun 21, 9:10 PM CDTSevere Thunderstorm WarningDVNHancock35 min
Jun 22, 12:45 AM CDTSevere Thunderstorm WarningDVNHenderson60 min
Jun 22, 4:02 AM CDTFlash Flood WarningDVNMcDonough6 hr
Jun 22, 4:39 AM CDTFlash Flood WatchDVNHancock, Henderson, McDonough, Mercer, Warren7 hr
Jun 22, 5:56 AM CDTFlash Flood WarningDVNHancock6 hr
Jun 22, 9:13 AM CDTFlash Flood WarningDVNMcDonough4 hr
Jun 22, 3:16 PM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more24 hr
Jun 22, 6:57 PM CDTFlash Flood WarningDVNHancock, Henderson, McDonough9 hr
Jun 21, 7:23 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson67 min
Jun 21, 7:38 PM CDTSevere Thunderstorm WarningDVNJohnson, Louisa, Muscatine, Washington52 min
Jun 22, 1:18 AM CDTSevere Thunderstorm WarningDVNJohnson, Louisa, Muscatine27 min
Jun 22, 5:27 AM CDTFlash Flood WarningDVNJohnson6 hr
Jun 22, 7:50 AM CDTFlash Flood WarningDVNIowa, Linn6 hr
Jun 22, 7:57 AM CDTFlash Flood WarningDVNMuscatine6 hr
Jun 22, 4:41 PM CDTFlash Flood WarningDVNBenton, Iowa9 hr
Jun 22, 6:24 PM CDTFlash Flood WarningDVNJohnson8 hr
Jun 22, 6:57 PM CDTSevere Thunderstorm WarningDVNHenry, Lee63 min

Nearby

Flash Flood Warnings in Iowa, 2007Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.